Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 7, 2020, 3:21 PM EST for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2020, 3:21 PM EST (20:21 UTC)
- Expired
- Nov 7, 2020, 4:00 PM EST
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WWUS82 KMFL 072021
SPSMFL
Special Weather Statement
National Weather Service Miami FL
321 PM EST Sat Nov 7 2020
FLZ071>074-172-173-072100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
321 PM EST Sat Nov 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 400
PM EST...
* At 321 PM EST, National Weather Service meteorologists were
tracking a gusty shower 10 miles east of Fort Lauderdale, moving
west at 30 mph.
* Winds in excess of 45 mph possible with this shower.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Weston, Oakland Park, North
Lauderdale, Aventura, Lauderdale Lakes, Dania Beach and Cooper
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2598 8003 2596 8007 2595 8046 2620 8045
2622 8004
TIME...MOT...LOC 2021Z 086DEG 27KT 2610 7994
$$
HVNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 7, 12:47 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 7, 12:47 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1247 PM EST Sat Nov 7 2020
.Aviation...
Numerous showers have developed over most of the area, and these
showers will continue to increase into tonight as Tropical Storm
Eta moves closer to the area. Strong east to northeasterly winds
will continue throughout tonight and increase even more throughout
the day on Sunday. VFR conditions this afternoon will begin to
deteoriate from south to north later tonight and throughout the
day tomorrow to MVFR and possibility lower in heavier showers.
&&
.Prev Discussion... /issued 1010 AM EST Sat Nov 7 2020/
Update...
Scattered showers are beginning to develop over the Atlantic
waters as well as the eastern half of South Florida. The 12Z MFL
Sounding came in with PWAT values of 1.71 inches. As the day
progresses, the coverage of showers and thunderstorms will
increase as deep tropical moisture continues to work into the
area. As Tropical Storm Eta continues to move closer to South
Florida, the heavier rain will begin to overspread the area from
south to north as tonight progresses into Sunday. Gusty winds out
of the east northeast will continue today and tonight before
possibly increasing up to tropical storm strength later Sunday
Afternoon into Sunday night as Tropical Storm Eta moves closer to
the region.
Prev Discussion... /issued 555 AM EST Sat Nov 7 2020/
.12z Aviation Update...
Aviation (12z TAFs)...
Windy and intermittent MVFR conditions are expected, especially
for the Atlantic terminals through this cycle. Winds generally
E at around 15-20kt range with gusts approaching 30 kts will be
possible. Gusts may be enhanced within showers/convection. Conditions
will gradually continue to deteriorate, with prevailing SHRA
possible, especially later tonight through the end of the period.
Prev Discussion... /issued 349 AM EST Sat Nov 7 2020/
TROPICAL STORM WATCHES ARE IN EFFECT FOR ALL OF SOUTH FLORIDA...
FLOOD WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA THROUGH TUESDAY...
WATCHING TROPICAL CYCLONE ETA THIS WEEKEND INTO EARLY NEXT WEEK...
Short Term...
Today into Sunday...
A frontal trough will remain over South Florida this weekend, as
a trough of low develops and remain over the Gulf of Mexico. At
the same time, Depression ETA currently east of Belize in the NW
Caribbean Sea is forecast by NHC to strengthen into a Tropical
Storm as it moves northeast into Central Cuba tonight before
moving northward through the Florida Keys on Sunday and Sunday
night. This will allow for very deep moisture to work into South
Florida today through Sunday leading to numerous to occasional
showers and thunderstorms over South Florida along with heavy
rainfall. More on the heavy rainfall in the hydro section below.
NHC is also forecasting the wind field of ETA to expand in size as
it moves across Cuba tonight and the Florida Keys on Sunday into
Sunday night. This could allow for some tropical storm force winds
to work into South Florida during this time frame. Therefore, A
Tropical Storm Watch is in effect for all of South Florida.
The risk of tornadoes will also be increasing over South Florida
on Sunday and especially Sunday night into Monday morning, as
South Florida will be in the right region of the circulation of
ETA. SPC has also put South Florida in a Marginal Risk of Severe
weather for Sunday.
The pressure gradient will also remain tight over South Florida
today from The high to the northeast and Depression Eta in the NW
Caribbean Sea. Therefore, the Wind Advisory has been expanded to
include all of the the coast metro areas and extended until this
evening.
Monday through Tuesday...
ETA is forecast by NHC to move northwest into the Southeastern
Gulf of Mexico. This will keep the deep tropical moisture in place
over South Florida during this time, as the steering flow will be
from the southerly direction. Therefore, POPs will remain in the
numerous to occasional over South Florida for early next week
along with heavy rainfall potential.
Long Term...
As Eta continues to move on an inverted upper trough will remain
across South Florida. With low level flow continuing to keep a more
tropical like environment and slightly cooler aloft, expect
additional shower and thunderstorm develop mid to late week.
Eventually, high pressure will begin to build in across the mid and
upper levels toward the end of the weekend and into the weekend,
which should limit overall rainfall chances beyond Friday. The
globals are in pretty decent agreement with this solution, but in
the low level easterly flow that sets up on the southwestern
periphery of this high, a rogue shower or two still can't be ruled
out. Temperatures will remain around overage to perhaps slightly
above, especially as heights rise in the wake of Eta.
Marine...
Depression Eta is currently over the NW Caribbean Sea and is
forecast by the National Hurricane Center to move northeastward
into Cuba tonight and then into the Florida Straits and the
Florida Keys Sunday into Monday. Breezy to Gusty east to
northeasterly winds continue over the South Florida waters and
thus, Small Craft Advisories remain in effect now for the Atlantic
waters, Biscayne Bay, and outer Gulf waters of South Florida along
with a Tropical Storm Watch.
South Florida waters will depend on the track and strength of
Depression ETA this weekend into early next week. Therefore, stay
tuned to the latest forecast from NHC and the National Weather
Service office in Miami, FL.
Beach Forecast...
Breezy to gusty east-northeasterly winds will persist across the
beaches of South Florida through this weekend into middle of next
week, keeping a high risk of rip current for the Atlantic
beaches. At times, wind gusts along the Atlantic coast will reach
25 to 30 mph. The rip current risk along the Gulf coast beaches
could increase late this weekend into early next week.
As we approach the later half of the weekend, there remains a lot of
uncertainty whether a storm surge threat may materialize as Eta
approaches the vicinity of South Florida.
Hydrology...
The PWAT values are forecast to get into the 2.2 to 2.6 inch
range this weekend into early next week over south Florida which
are at or above the maximum PWAT values of 2.2 inches for this
time of year. The grounds are still saturated from the late
October rains over the eastern areas of South Florida and close to
saturation over the western areas. Therefore, it will not take
much rainfall to cause flooding over the region. At this time, it
looks like 6 to 10 inches are possible over the east coast metro
areas tapering down to 3 to 6 inches for the western areas with
locally higher amounts where showers and thunderstorms train
through Tuesday. Therefore, the Flood Watch remain in effect for
the east coast metro areas and has been expanded into interior
and western areas of South Florida through Tuesday.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 75 81 75 83 / 80 90 90 90
Fort Lauderdale 77 81 77 83 / 80 100 100 90
Miami 76 81 76 83 / 80 100 100 90
Naples 74 82 74 83 / 60 90 80 90
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ063-066>075-168-
172>174.
Tropical Storm Warning for FLZ073>075-173-174.
Wind Advisory until 7 PM EST this evening for FLZ068-072-168-172.
Tropical Storm Watch for FLZ063-066>072-168-172.
High Rip Current Risk through Wednesday evening for FLZ168-172-
173.
High Surf Advisory until 7 PM EST Monday for FLZ168-172.
AM...Tropical Storm Warning for AMZ630-651-671.
Tropical Storm Watch for AMZ610-650-670.
Small Craft Advisory until 7 PM EST this evening for AMZ610-650-
670.
GM...Tropical Storm Warning for GMZ657.
Tropical Storm Watch for GMZ656-676.
Small Craft Advisory until 7 PM EST this evening for GMZ656-676.
&&
Aviation...55/CWCHazardous weather outlook, Nov 7, 10:38 AM EST, 4 hours 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1038 AM EST Sat Nov 7 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1038 AM EST Sat Nov 7 2020 ...TROPICAL STORM WATCHES AND WARNINGS IN EFFECT... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT See weather.gov/srh/tropical?office=mfl#hti .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY See weather.gov/srh/tropical?office=mfl#hti .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early next week. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 7, 1:40 PM EST, 1 hour 41 minutes before
Special Weather Statement National Weather Service Miami FL 140 PM EST Sat Nov 7 2020 FLZ071>074-172-173-071930- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 140 PM EST Sat Nov 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD COUNTIES UNTIL 230 PM EST... * At 139 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Hallandale, moving west at 40 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lauderdale-By-The-Sea, Hallandale, Miami Gardens, Lauderhill, Weston, North Miami, Coconut Creek, North Miami Beach and Oakland Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2591 8012 2588 8084 2631 8088 2621 8009 TIME...MOT...LOC 1839Z 087DEG 33KT 2601 8011 AR
Special weather statement, Nov 7, 1:54 PM EST, 1 hour 27 minutes before
Special Weather Statement National Weather Service Miami FL 154 PM EST Sat Nov 7 2020 FLZ067-068-071-072-168-172-071930- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 154 PM EST Sat Nov 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 230 PM EST... * At 154 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles east of Boca Raton, moving west at 35 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Margate, Lighthouse Point, Highland Beach, Ocean Ridge, Coconut Creek, Parkland, Hillsboro Beach, Loxahatchee NWR, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Village Of Golf and Whisper Walk. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8008 2627 8054 2656 8049 2652 8005 TIME...MOT...LOC 1854Z 094DEG 32KT 2635 7994 AR
Local storm report, Nov 7, 3:11 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EST SAT NOV 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 1 N BOCA RATON 26.38N 80.10W
11/07/2020 M44 MPH PALM BEACH FL MESONET
MESONET STATION 0430W 1.1 N BOCA RATON
(WEATHERSTEM) RECORDED A 44 MPH (38 KNOTS)
WIND GUST ASSOCIATED WITH A THUNDERSTORM
THAT MOVED ONSHORE. STATION ELEVATION: 13
FT.
&&
HVNLocal storm report, Nov 7, 3:14 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EST SAT NOV 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM NON-TSTM WND GST 3 ENE DANIA BEACH 26.08N 80.10W
11/07/2020 M39 MPH AMZ651 FL MESONET
NDBC MESONET STATION PEGF1 2 NE DANIA BEACH
RECORDED AT 39 MPH (34 KNOT) WIND GUST
ASSOCIATED WITH A QUICK-MOVING SHOWER.
&&
HVNLocal storm report, Nov 7, 3:16 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EST SAT NOV 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM NON-TSTM WND GST 1 NW DANIA BEACH 26.07N 80.15W
11/07/2020 M40 MPH BROWARD FL ASOS
ASOS STATION KFLL FORT LAUDERDALE/HOLLYWOOD
INTL AIRPORT RECORDED A 40 MPH (35 KNOT)
WIND GUST ASSOCIATED WITH A QUICK MOVING
SHOWER. STATION ELEVATION: 5 FT.
&&
HVNSpecial weather statement, Nov 7, 3:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
321 PM EST Sat Nov 7 2020
FLZ071>074-172-173-072100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
321 PM EST Sat Nov 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 400
PM EST...
* At 321 PM EST, National Weather Service meteorologists were
tracking a gusty shower 10 miles east of Fort Lauderdale, moving
west at 30 mph.
* Winds in excess of 45 mph possible with this shower.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Weston, Oakland Park, North
Lauderdale, Aventura, Lauderdale Lakes, Dania Beach and Cooper
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2598 8003 2596 8007 2595 8046 2620 8045
2622 8004
TIME...MOT...LOC 2021Z 086DEG 27KT 2610 7994
HVNThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 10:04 PM EST | Tropical Storm Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 18 hr |
| Nov 6, 10:55 PM EST | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Nov 6, 11:15 PM EST | Special Marine Warning | MFL | 30 min | |
| Nov 7, 2:13 AM EST | Areal Flood Advisory | MFL | Broward | 2 hr |
| Nov 7, 3:13 AM EST | Special Marine Warning | MFL | 36 min | |
| Nov 7, 3:14 AM EST | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Nov 7, 4:44 AM EST | Special Marine Warning | MFL | 61 min | |
| Nov 7, 10:02 AM EST | Tropical Storm Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 51 hr |
| Nov 7, 10:21 AM EST | High Surf Advisory | MFL | Broward, Miami-Dade, Palm Beach | 30 hr |
| Nov 7, 12:25 PM EST | Special Weather Statement | MFL | Broward | 50 min |
| Nov 7, 12:48 PM EST | Areal Flood Advisory | MFL | Broward | 117 min |
| Nov 7, 1:01 PM EST | Special Weather Statement | MFL | Broward | 44 min |
| Nov 7, 1:40 PM EST | Special Weather Statement | MFL | Broward | 50 min |
| Nov 7, 1:54 PM EST | Special Weather Statement | MFL | Broward | 36 min |
| Nov 7, 4:09 PM EST | Hurricane Watch | MFL | Broward, Collier, Miami-Dade, Monroe | 36 hr |
| Nov 7, 4:09 PM EST | Storm Surge Watch | MFL | Collier, Miami-Dade, Monroe | 36 hr |
| Nov 7, 5:50 PM EST | Special Marine Warning | MFL | 25 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.